MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA065901A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, two gore® viabahn® vbx balloon expandable endoprosthesis(s) (vbx device) were intended for use in the right and left common iliac.The left iliac was successfully treated with a vbx device.A vbx device was successfully deployed in the right iliac.However, an absolute pro vascular self-expanding stent was placed as an extension, due to a suspected dissection.Upon a final angiograph, it was noticed that the vessel had low flow.It was then confirmed that the devices were placed in a false lumen.The patient was brought to the operating room where a surgical conversion was completed with a fem-fem bypass.The patient did not experience any adverse consequences.The physician suspected that the dissection occurred during the advancement of the wire in the diseased vessel.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.The device remains in the patient.Consequently, a direct product analysis was not possible.H6 - component code, added code 515 (stent).H6 - investigations findings, updated code to 3221 (no finding available).H6 - investigations conclusions, updated code to 4315 (cause not established).

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12163485
Report Number2017233-2021-02162
Device Sequence Number11645201
Product Code PRL
UDI-Device Identifier00733132637201
UDI-Public00733132637201
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberBXA065901A
Device Catalogue NumberBXA065901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age51 YR
Patient SexUnknown